MAUDE Adverse Event Report: ETHICON INC. MONOCRYL SUTURE 36"(90CM) 0 VIO; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MONOCRYL SUTURE 36"(90CM) 0 VIO; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y987H
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 10/14/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested the following was obtained: can you identify the lot number and product code of the product used? lot # remmzc and y987 what was the appearance of the suture after the wound dehiscence that occurred on the animal? please explain.Unknown exact state of the suture as patients presented to the er and not here at the clinic.I can provide you with pets records if needed did the suture break post-op? yes did the suture pull out of the tissue? it was not 100% clear from the surgery reports but it does seem like it could have pulled out of the tissues.Is this device or samples from the same lot available for analysis? yes if yes, to whom should the shipper kit be sent? (please refer to the attached email) please provide the title of external person providing answers to follow-up dr.(please refer to the attached email), medical lead please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.Ihave it reading for shipping.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that an animal underwent an unknown animal procedure on an unknown date and suture was used.The surgeon reported that in all three cases, the patients experienced body wall dehiscence within two days post-operation, with one patient experiencing wound rupture at 11 days post-op and another at 15 days post-op.All three patients required emergency care.The devices are available for return.The event is being reported for documentation purposes.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/3/2025 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found additional information: d9, h3, h6 h3 investigational summary: the product was returned to ethicon for evaluation.One empty box and sixteen unopened samples were received for analysis.Following the sampling plan, a visual inspection was conducted on thirteen samples.The packets were examined for visual defects: appearance, color package, wrinkles in the seal area, continuous seals, seal margins, over-sealing, damage (torn, punctured) and none was observed.The packets were opened, and the swage and attachment area were noted as expected.However, on one sample it was noted that the needle was detached from the suture.In further investigation, a short insertion was observed at the end of the suture.Visual inspection concluded that the needle and suture were detached, as the insertion end of the suture did not meet the specified requirements.During the visual inspection, the sutures were correctly placed on the winding former.Sutures were dispensed without problems and examined along the strand and no anomalies or damage on the surface of the suture could be observed.The functional test was performed using instron equipment and the tensile force was above the minimum requirements.Based on the information currently available, short insertion issue was identified as pull out during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.

Brand Name
MONOCRYL SUTURE 36"(90CM) 0 VIO
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23289288
Report Number2210968-2025-11743
Device Sequence Number5507370
Product Code GAN
UDI-Device Identifier10705031060005
UDI-Public(01)10705031060005(17)260430(10)REMMZC
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue NumberY987H
Device Lot NumberREMMZC
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2025
Supplement Date Received by Manufacturer10/10/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown